Hail, Cheyenne
- When
- July 3, 11:50 PM MST to 11:55 PM MST
- Where
- Cheyenne County, 5 mi E of Dalton
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.417, -102.883
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 3, 1:55 PM MST, 9 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 255 PM MDT SUN JUL 3 2005 .SHORT TERM...SOME DECENT TSTMS HAVE BEEN FIRING ALONG AND JUST SOUTH OF SOUTHERN BORDER OF CWA THIS AFTERNOON. LAPS DATA SHOWS GOOD INSTABILITY AND CAPE OVER EASTERN...ESPECIALLY SERN...PART OF CWA. WILL KEEP LOW POPS GOING THIS EVENING MAINLY ACROSS THE FAR SOUTHERN CWA THOUGH ISOLATED TSTMS NOT OUT OF QUESTION EVEN IN NORTHERN PART OF CWA. GFS HAS LEANED MORE TOWARD PERSISTENT ETA/NAM SOLUTION OF SHOWING SOME SHOWERS LINGERING OVERNIGHT AND MON MORNING ACROSS NERN THIRD TO HALF OF CWA...SO WILL KEEP THESE IN FORECAST. NAM NOT AS GRIM ON ITS INSTABILITY PROG MON AFTERNOON. STILL...WITH GOOD DIRECTIONAL SHEAR FROM ESE WINDS AT SURFACE AND WNWLY FLOW ALOFT...WILL BE SCATTERED SHOWERS/TSTMS ALONG AND EAST OF LARAMIE RANGE MON AFTERNOON...FEW POSSIBLY STRONG FROM CYS TO SNY AREA. WILL LOWER MAX TEMPS MON A LITTLE BASED ON GUIDANCE AND MORE CLOUDS. .LONG TERM... MON NIGHT THROUGH THU...FOR MONDAY NIGHT THROUGH THURSDAY...WEAK W/SW FLOW ALOFT WITH ANY THUNDERSTORM ACTIVITY DIMINISHING THROUGH THE NIGHT. RIDGE AMPLIFIES TUESDAY IN RESPONSE TO DIGGING PAC NW SHORTWAVE. BOTH THE GFS AND ETA BUILD A FAIR AMOUNT OF INSTABILITY TUESDAY AFTERNOON AS OUR SE SECTIONS SEE RETURN FLOW FROM THE SE...SO A FEW SEVERE STORMS ARE NOT OUT OF THE QUESTION IN THIS AREA BUT ATTM...NOTHING WIDESPREAD. MILD AND DRY CONDITIONS CONTINUE INTO WEDNESDAY AS RIDGE FLATTENS A BIT IN RESPONSE TO FAST MOVING SHORTWAVE ALONG THE US/CANADIAN BORDER. THIS SHORTWAVE DROPS A BOUNDARY TOWARDS OUR AREA THURSDAY AFTERNOON HOWEVER LIMITED CONVECTION WILL BE EXPECTED. DEMKO THU NIGHT THROUGH SUNDAY...FAIRLY TYPICAL SUMMERTIME PATTERN WILL PREVAIL WITH WARM TO HOT DAYTIME TEMPERATURES AND MAINLY DRY CONDITIONS. WILL KEEP POPS LOW ENOUGH TO PRECLUDE MENTION OF RAIN AND BLEND IN WELL WITH NEIGHBORING OFFICES. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1052 AM MDT SUN JUL 3 2005 NEZ001>003-019>021-054-055-WYZ059-060-067>070-041130- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS- PINE BLUFFS- 1052 AM MDT SUN JUL 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY INTO MUCH OF TONIGHT. WHILE NO SEVERE WEATHER IS ANTICIPATED...A FEW STORMS THIS AFTERNOON AND EVENING MAY PRODUCE WIND GUSTS TO 50 MPH AND PERHAPS SOME SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE MONDAY AND TUESDAY ON THE PLAINS OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. SOME OF THE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. ON WEDNESDAY... THERE COULD BE A FEW LATE DAY THUNDERSTORMS NEAR THE SOUTHERN WYOMING BORDER. DRY WEATHER IS EXPECTED THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON AND EVENING. HOWEVER...SPOTTERS MAY BE NEEDED MONDAY AND TUESDAY. WYZ061>066-041130- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE- 1052 AM MDT SUN JUL 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND PARTS OF SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY ALONG AND SOUTH OF INTERSTATE 80 TODAY. A FEW STORMS WILL PRODUCE STRONG WIND GUSTS TO 50 MPH...BUT SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL DEVELOP ACROSS SOUTH CENTRAL AND SOUTHEAST WYOMING MONDAY AND TUESDAY. THE STRONGER STORMS WILL HAVE THE POTENTIAL TO PRODUCE SMALL HAIL AND GUSTY WINDS. A FEW THUNDERSTORMS ARE ALSO POSSIBLE WEDNESDAY AFTERNOON AND EVENING NEAR THE SOUTHERN WYOMING BORDER. DRY WEATHER IS EXPECTED THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JLH
The Cheyenne radar (KCYS), 163 km away, was scanning. The volume nearest the first event began at 06:50 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465756.